MAUDE Adverse Event Report: STRYKER GMBH TELESCOPIC STRUT LONG HOFFMANN LRF LENGTH: 177-277MM (RED); APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH TELESCOPIC STRUT LONG HOFFMANN LRF LENGTH: 177-277MM (RED); APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 49330180
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "pin/bolt detached from the strut, this was found at the patient's home (70 years old).Surgery date was (b)(6) 2023.Since then full weight bearing, on (b)(6) 2024 the patient came for a check-up, where it was diagnosed.Removal of the fixator was (b)(6) 2024, the event did not influence the result.".
 
Event or Problem Description
As reported: "pin/bolt detached from the strut, this was found at the patient's home (70 years old).Surgery date was 12/06/2023.Since then full weight bearing, on (b)(6) 2024 the patient came for a check-up, where it was diagnosed.Removal of the fixator was (b)(6) 2024, the event did not influence the result.".
 
Additional Manufacturer Narrative
The complaint could be confirmed, since the product was returned for evaluation and matches the alleged failure.The investigation revealed the following: visual examination of the received product shows that it¿s indeed disassembled as reported.Evaluation of the pin shows that it has strong zigzag scratches all over.This zigzag scratches cannot be a result from press-fitting by manufacturing in production, as if press-fitting leave scratches on the pin behind, then they are straight scratches.Such zigzag scratches are normally the result from pulling out with a pendulum movement.The counter part of the pin, the hole were the pin get press-fitted in production, does not show any visual discrepancies.The nut on which the pin rests during use, is severely deformed from the pin, through use.Dimensional inspection: ¿the diameter of the pin got measured, the measure result is within accuracy.¿the diameter of the hole in the tube were the pin was press-fitted by manufacturing.It is no longer possible to check the hole for accuracy after press-fitting, because the hole expands when the pin is pressed in.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
TELESCOPIC STRUT LONG HOFFMANN LRF LENGTH: 177-277MM (RED)
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18969487
Report Number0008031020-2024-00130
Device Sequence Number12428766
Product Code KTT
UDI-Device Identifier07613252610236
UDI-Public07613252610236
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113327
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number49330180
Device Lot NumberK75214
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexUnknown